MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK EFFICIENCY - TRIAL KEEL S3-4; SURGICAL INSTRUMENT FOR KNEE

MEDACTA INTERNATIONAL SA GMK EFFICIENCY - TRIAL KEEL S3-4; SURGICAL INSTRUMENT FOR KNEE
Catalog Number 11.01024
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/16/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Batch review performed on 13 july 2017.Lot 170359: (b)(4) items manufactured and released on 25 january 2017.Expiration date: 2022-01-11.No anomalies found related to the problem on mat16649.To date, (b)(4) items of the same lot have been already sold and this is the second similar event reported on this lot.On 14 july 2017 the r&d project manager performed a preliminary investigation based on the available images and commented as follows: the cause of the gmk efficiency trial keel breakage could be the excessive load on the keel wings due to sclerotic bone or due to excessive force during impactions (in the claim is reported" the bone was extremely dense").The surgical technique recommends to prior prepare the tibial plate by using the oscillating saw before impactions in order to reduce the lateral force on the trial tibial keel wings (step correctly followed by the surgeon).The pictures show a jagged fracture compatible with flexion stress probably caused by a not correct direction of impactions.
 
Event or Problem Description
When surgeon was using the tibial keel punch the keel broke.Per the surgeon the patient had hard bone.No fragments fell into the patient.The surgeon used a metal keel out of another set.There was a delay of less than 5 minutes.The surgery was completed successfully instrumentation is available.

Brand Name
GMK EFFICIENCY - TRIAL KEEL S3-4
Common Device Name
SURGICAL INSTRUMENT FOR KNEE
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key6714196
Report Number3005180920-2017-00382
Device Sequence Number220748
Product Code LXH
UDI-Device Identifier07630030878565
UDI-Public07630030878565
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/14/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/11/2022
Device Catalogue Number11.01024
Device Lot Number170359
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/16/2017
Initial Report FDA Received Date07/14/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age70 MO